Alert archive / Colorado / Tornado Warnings in 2006
Tornado Warning 20, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this tornado warning at Aug 20, 2006, 6:58 PM MDT for Arapahoe County, Colorado. It was in force for 21 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2006, 6:58 PM MDT (00:58 UTC)
- Expired
- Aug 20, 2006, 7:19 PM MDT
- In force
- 21 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Arapahoe County, CO
The radar
The Denver radar (KFTG), 14 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 6:58 PM MDT | TORNADO | 11 Wsw Strasburg, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 330 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 2419 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS55 KBOU 210058 TORBOU COC005-210145- /O.NEW.KBOU.TO.W.0020.060821T0058Z-060821T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE DENVER CO 658 PM MDT SUN AUG 20 2006 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * TORNADO WARNING FOR... CENTRAL ARAPAHOE COUNTY IN NORTHEAST COLORADO * UNTIL 745 PM MDT * AT 658 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO OVER NORTH CENTRAL ARAPAHOE COUNTY...OR ABOUT 25 MILES EAST OF DENVER. THIS STORM WAS MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE WARNED COUNTY. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3974 10437 3973 10460 3961 10456 3960 10432 $$ RJK
1 follow-up statement
000 WWUS55 KBOU 210119 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 718 PM MDT SUN AUG 20 2006 COC005-210128- /O.CAN.KBOU.TO.W.0020.000000T0000Z-060821T0145Z/ ARAPAHOE CO- 718 PM MDT SUN AUG 20 2006 ...THE TORNADO WARNING FOR CENTRAL ARAPAHOE COUNTY IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. THERE WAS NO DAMAGED REPORTED WITH THE TORNADO AT THIS TIME. LAT...LON 3974 10437 3973 10460 3961 10456 3960 10432 $$ RJK
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at Aug 20, 3:10 PM MDT, 3 hours 48 minutes earlier.
Area forecast discussion, Aug 20, 3:10 PM MDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 310 PM MDT SUN AUG 20 2006 .SHORT TERM DISCUSSION...PRECIP WATER HAS EDGED SLGTLY UPWARD THIS AFTN IN ADVANCE OF A WAVE OVR WRN CO. A STRONG JET STREAM EXTENDING ACRS CNTRL WY DEMARKS THE RELATIVELY MOIST AIR OVR OUR CWFA AND DRY AIR OVR THE WRN HALF OF WY. TSTMS WL CONT THIS EVENING...MAINLY ACRS THE NRN SECTION OF THE AREA. THIS WAVE WL SHIFT EWD TNGT INTO TMRW AND MID LVL MSTR SHOULD DCRS BY TMRW AFTN. HWVR...JET ENERGY WL BE A LTL CLOSER TMRW WHICH WL ALLOW FOR SCT STORM COVERAGE ONCE AGAIN DESPITE THE LESSER AMTS OF MSTR. TEMPS WL BE LTL WARMER AS AIRMASS CONTINUES TO WARM UNDER A STRENGTHENING RDG. .LONG TERM DISCUSSION...GENERAL TREND TOWARD DRIER AND WARMER WEATHER IS STILL ON TRACK THIS WEEK AS UPPER LEVEL RIDGE CONTINUES TO BUILD OVER THE CENTRAL AND SOUTHERN ROCKIES. FOR MONDAY EVENING...A FEW STORMS ARE STILL EXPECTED ACROSS THE FORECAST AREA AS THE LOW/MID LEVEL THETA-E RIDGE STILL TRIES TO NOSE UP ACROSS THE EASTERN PLAINS. WILL KEEP AT LEAST A SLIGHT CHANCE OF STORMS IN THE FORECAST SINCE STORMS WILL ONLY ENCOUNTER LIMITED AMOUNTS OF CIN AS THEY MOVE EAST ACROSS THE PLAINS. BY TUESDAY...THE AIRMASS CONTINUES TO WARM AND LOW LEVELS BEGIN TO DRY AS LEE TROUGHING DEVELOPS. THIS SHOULD CUT BACK STORM CHANCES ON THE PLAINS. EVEN THE MOUNTAINS WILL SEE A DECREASE BY WEDNESDAY AND THURSDAY AS DRIER MID/UPPER LEVEL WESTERLY FLOW DEVELOPS. THIS SHOULD PUSH MAIN MONSOONAL MOISTURE PLUME SOUTH OF THE FORECAST AREA. THERE IS STILL A COLD FRONT ADVERTISED TO PUSH ACROSS THE FORECAST AREA LATE NEXT WEEK...MOST LIKELY FRIDAY. AT THIS TIME ANY MOISTURE LOOKS LIMITED AND MODEL ENSEMBLES HAVE BACKED OFF ON AMOUNT OF COOLING. AS A RESULT...RAISED TEMPS A FEW DEGREES FOR THURSDAY THROUGH THE END OF THE WEEK. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && 046/BARJENBRUCH
Hazardous weather outlook, Aug 20, 10:41 AM MDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1041 AM MDT SUN AUG 20 2006 COZ030>051-211200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1041 AM MDT SUN AUG 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED TODAY ...MAINLY OVER THE MOUNTAINS. THE STORMS WILL PRODUCE HEAVY RAIN AND SMALL HAIL. SOME STORMS WILL REACH THE FRONT RANGE DURING THE MID TO LATE AFTERNOON...BUT ACROSS THE FAR NORTHEAST PLAINS...THE AIR WILL BE TOO STABLE FOR ANY STORMS. NO WIDESPREAD SEVERE THUNDERSTORM ACTIVITY IS EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. 046/BARJENBRUCH
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 6:41 PM MDT | Tornado Warning | BOU | Adams | 34 min |
| Aug 21, 2:10 PM MDT | Severe Thunderstorm Warning | BOU | Larimer | 25 min |
| Aug 21, 5:46 PM MDT | Severe Thunderstorm Warning | BOU | Douglas | 14 min |
Nearby
Tornado Warnings in Colorado, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.